MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.A follow up report will be provided upon completion of device investigation or receipt of additional information.H3 other text : investigation on the device is ongoing but has not yet been completed.
 
Event or Problem Description
The manufacturer was informed of the following event.On (b)(6) 2023, when implanting optiform prosthetic heart valve (f7-027), one leaflet was stuck and couldn't be opened.As such, the valve was explanted and another f7-027 was implanted in the patient to complete this procedure.Reportedly, patient was fine and stable.The test on the explanted valve was performed after explant and the leaflet had a stuck issue.Based on the further information received, thoracic surgery was performed to preserve the subvalvular structure.The subvalvular structure was observed and did not affect valve opening and closing, and the valve was also rotated.Reportedly, no additional debridement or reconstruction was performed before implanting the new valve.
 
Additional Manufacturer Narrative
Valve was returned to the manufacturer for further investigation.After decontamination and cleaning a visual inspection was carried out without notice manufacturing defects.The sewing cuff was then removed, in order to identify the serial number, and its position, allowing a correct traceability of the valve and its components.The hydrodynamic testing was conducted on the cphv subassembly #29 of the valve f7-027 ¿ sn (b)(6).Since the target of the test was to evaluate the kinematic of the valve, it has been tested in aortic position, in order to have a better visibility of the leaflets movement.The test confirmed a normal leaflet kinematic showing a correct movement of the leaflets; no anomalies were observed during the open/close cycle of the pulsatile hydrodynamic test in both normotensive and hypotensive pressure conditions.Based on the analysis performed, the definitive root cause of the event cannot be established since no mechanical malfunction could be reproduced in our laboratories.Furthermore, from the document review performed, no manufacturing deficiencies were identified.Phenomena of partial leaflet immobilization, that could induce opening difficulty, have been described in the clinical literature to several models of mechanical valves.Possible causes from literature are entrapment between the leaflets and the housing of long suture tails, prosthesis size mismatch, suboptimal valve orientation and peculiar hydraulic conditions in the heart.For this specific case, considering that the valve finally implanted was the same model and size, it is possible to exclude the mis-sizing.Nevertheless, it is not possible to totally exclude that the conservative approach: ¿to preserve the sub-valvular structure¿ could have been the cause of leaflet entrapment and of the reported blocking behavior of the leaflet.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key16892365
Report Number3005687633-2023-00112
Device Sequence Number6837316
Product Code LWQ
UDI-Device Identifier08022057012852
UDI-Public(01)08022057012852(240)F7-027(17)270306
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060/S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberF7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown